MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT SYSTEM
Model Number 5F051203CS
Medical Device Problem Codes Failure to Advance (2524); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was not provided; therefore, a review of the device history records could not be performed.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that a vascular stent allegedly would not cross a lesion in a distal fem-pop anastomosis while tracking over a 0.018 guidewire.Reportedly, another stent was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: this supplemental mdr is being sent to report the date of event which was identified on (b)(6) 2019.Also, changed the results code from "114 - operational problem identified" to "180 - mechanical problem identified", and added method code "3331 - analysis of production records".Manufacturing review: the lot number was not provided.A review of the device lot history records was not performed.It was not known whether the reported event was possibly caused by a manufacturing issue.Investigation summary: based on the investigation of the returned catheter sample tracking difficulty could be confirmed.The distal end of the tip was found with signs of wear and the stability sheath was found with compressive crinkles which both indicated that increased pushing force was present during insertion and that increased friction occurred at the distal end.Based on the information available the investigation was closed with confirmed result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this event, the potential issue was found addressed, the ifu states: 'the guidewire lumen is designed to accept a compatible 0.035 inch (0.89 mm) guidewire.', and 'insert a guidewire of appropriate length and 0.035 inch (0.89 mm) diameter across the lesion to be stented via the introducer sheath.', and 'always use an introducer sheath for the implant procedure to protect the vasculature and the puncture site.', and 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger'.The ifu further states:' if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.' in regards to damage before use the ifu states: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.'.
 
Event or Problem Description
It was reported that a vascular stent allegedly would not cross a lesion in a distal fem-pop anastomosis while tracking over an 0.018" guidewire.Reportedly, another stent was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number was not provided.A review of the device lot history records was not performed.It was not known whether the reported event was possibly caused by a manufacturing issue.Investigation summary: based on the investigation of the returned catheter sample tracking difficulty could be confirmed.The distal end of the tip was found with signs of wear and the stability sheath was found with compressive crinkles which both indicated that increased pushing force was present during insertion and that increased friction occurred at the distal end.Based on the information available the investigation was closed with confirmed result.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this event, the potential issue was found addressed, the ifu states: 'the guidewire lumen is designed to accept a compatible 0.035 inch (0.89 mm) guidewire.', and 'insert a guidewire of appropriate length and 0.035 inch (0.89 mm) diameter across the lesion to be stented via the introducer sheath.', and 'always use an introducer sheath for the implant procedure to protect the vasculature and the puncture site.', and 'gain ipsilateral or contralateral femoral access utilizing an appropriate introducer sheath ¿ 5f (1.67 mm) or larger'.The ifu further states:' if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.' in regards to damage before use the ifu states: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.'.
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7680085
Report Number9681442-2018-00107
Device Sequence Number1383985
Product Code NIP
UDI-Device Identifier00801741120657
UDI-Public(01)00801741120657
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5F051203CS
Device Catalogue Number5F051203CS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer08/27/2018
04/30/2019
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date09/14/2018
05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight41